MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE

SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MAJ-1444
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are two events for the devices gf-uct260 (ultrasound gastrovideoscope) and maj-1444 (ultrasonic endoscope air/water valve).First event on (b)(6) 2023, when the scope was not reprocessed as per the instructions for use.Second event on (b)(6) 2023, when the said scope was used in a procedure and failed; in the subsequent reprocessing, the scope had presence of blood.These events are captured in medwatches with patient identifiers as follows: first event of (b)(6) 2023: (b)(6) (gf-uct260) (b)(6) (maj-1444).Second event of (b)(6) 2023: (b)(6) (gf-uct260) and (b)(6) (maj-1444).This medwatch is for the patient identifier (b)(6).Post the issue of (b)(6) 2023, an olympus endoscopy support specialist (ess) visited the facility.The correct reprocessing method was explained to the facility.Subsequently, the device has been fully reprocessed again with primary cleaning and high level disinfection i the oer-4 automatic preprocessor.It has been confirmed that there is no presence now in the device.Customer has no other issue of malfunction of the device.As such, the customer is not sending in the device for repair, and the device is not available for evaluation.As such, a definitive root cause of the reported complaint cannot be determined at this time.This event is under investigation.A supplemental report will be submitted upon completion of the investigation or upon receiving additional information.
 
Event or Problem Description
As reported by the customer for this event, after using the scope in a diagnostic endoscopic ultrasound (eus) procedure, the bed-side cleaning was not immediately performed for the scope.The scope was not soaked in detergent solution, and the air/water nozzle was not flushed with water and air.For the manual cleaning, the air/water nozzle was not wiped/brushed with lint-free gauze, brush, or sponge.The air/water nozzle was flushed with detergent solution.No information provided on accessories used for reprocessing.Subsequently, three days later the scope was used in a diagnostic endoscopic ultrasound (eus) and found to have failed with air and water supply.Post the procedure, during reprocessing, it was observed that a large amount of blood came out of the air channel.There is a possibility that this blood may have been in the scope from the reprocessing not performed correctly three days previously.There is no harm reported to the patient of the procedure.Further due diligence for the event, including current status of the patient, is being performed.There are two devices involved in this event (and two events three days apart): ultrasound gastrovideoscope and ultrasonic endoscope air/water valve.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, as well as corrections to g2 and h3.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it¿s likely the device was not reprocessed in accordance with the instructions for use due to user handling.The root cause of this event was unable to be identified.Additionally, the root cause of the foreign material was unable to be identified.However, it¿s likely the foreign material was in the device due to incorrect reprocessing.The event can be prevented by following the instructions for use which state: ¿warnings and cautions after using this valve, reprocess and store it according to the instructions given in chapter 5, ¿reprocessing: general policy¿, through chapter 11, ¿storage¿.Using improperly or incompletely reprocessed or stored instruments may cause patient cross-contamination and/or infection.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16291607
Report Number3002808148-2023-01033
Device Sequence Number5019762
Product Code ODG
UDI-Device Identifier04953170355929
UDI-Public04953170355929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1444
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OER-4
Patient SexUnknown